MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140); Halo (2227)
Date of Event 04/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth, weight, ethnicity: unknown/not provided.The intraocular lens (iol) is not returning for evaluation as it was discarded, therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, labeling, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a model zxr00 intraocular lens was explanted/exchanged from the patient's eye in a secondary surgery due to poor range of vision, blurry vision, severe glare and halos, unable to refract to good visual acuity (va), but shows potential on ph (pinhole).At explant, an incision enlargement was required, but no vitrectomy or sutures.The explanted lens was discarded.Visual acuity pre-operative: 20/30.Visual acuity post-operative: 20/70.No other information was provided.
 
Additional Manufacturer Narrative
Correction info: based on further review, it was noticed that unexpected post-op refraction code was not captured under section h6: health effect in the initial mfr# 2648035 - 2021 - 07895.Therefore, h6: health effect: clinical code is now populated to reflect the correction.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key11899440
Report Number2648035-2021-07895
Device Sequence Number3687809
Product Code POE
UDI-Device Identifier05050474579026
UDI-Public(01)05050474579026(17)231207
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date12/07/2023
Device Model NumberZXR00
Device Catalogue NumberZXR00U0165
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/29/2021
Supplement Date Received by Manufacturer07/22/2021
Initial Report FDA Received Date05/28/2021
Supplement Report FDA Received Date08/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR